Thunderstorm Wind, Marshall
- When
- July 21, 6:30 AM CST
- Where
- Marshall County, Henry
- Measured
- 54 kt (62 mph)
- Reported by
- STORM CHASER
- Coordinates
- 41.117, -89.367
Numerous large tree limbs and several power lines were blown down in town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 21, 1:55 AM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 AM CDT SAT JUL 21 2001 VERY LITTLE CHANGE IN THE UPPER LEVEL PATTERN ANTICIPATED THIS WEEKEND...WHICH MEANS STATUS QUO AS FAR AS THE FORECAST IS CONCERNED. SEVERAL THINGS TO TAKE INTO CONSIDERATION THIS MORNING. PATCHY FOG HAS FORMED IN MANY LOCATIONS ACROSS THE FORECAST AREA DUE TO LIGHT WIND AND HIGH DEW POINTS IN LWR/MID 70S. WILL MENTION PATCHY FOG FOR THE WHOLE REGION THIS MORNING. RADAR MOSAIC SHOWING SHOWERS AND T-STORMS RAPIDLY DEVELOPING AND SPREADING ACROSS ERN IA/NRN IL. THIS IS IN RESPONSE TO LOW LEVEL THETA-E ADVECTION AND SUPPORT FROM A WEAK MID LEVEL SHORTWAVE. MUCH OF THE RAIN IS NORTH OF I-80...BUT IT IS EXPECTED TO SPREAD INTO CENT AND EVENTUALLY SE IL AS IT TURNS SE AROUND THE PERIPHERY OF THE UPR LEVEL RIDGE. THE RUC ALSO INDICATED THAT THE THETA-E AXIS WOULD BECOME NW-SE ORIENTED IN THE ILX FORECAST AREA...CAUSING THE RAIN TO DEVELOP SPREAD ACROSS CENT/SE IL THIS MORNING. LOCATIONS MOST AFFECTED WILL BE ALONG/NORTH OF A CANTON-ILX-DEC-MTO LINE. WILL GO WITH PERIODS OF SHWRS/T-STORMS TODAY WITH MOSTLY CLOUDY SKY AND HIGHS CLOSER TO MAV NUMBERS IN THE MID 80S. TO THE SOUTH..GOING WITH 40 POPS AND AN 85-90 RANGE FOR TEMPS. UNCERTAINTIES EXIST IN PLACEMENT OR TIMING OF SHORTWAVES/POSSIBLE MCS DEVELOPMENT TONIGHT INTO SUNDAY. WILL NOT DEVIATE FROM CURRENT FCST OF CHANCE POPS IN THE TROPICAL AIRMASS. ANTICIPATING A BIT MORE SUN ON SUNDAY...SO WILL BUMP UP TEMPS TWD LOWER 90S. WILL NEED TO WATCH HEAT INDICES FOR PSBL HEADLINES SUNDAY. THE MODELS ARE CONSISTENT IN FLATTENING THE UPR RIDGE AND DRIVING A FRONT INTO THE UPR MIDWEST MONDAY. THIS WOULD KEEP THE CHC FOR CONVECTION IN THE FCST FOR MONDAY...ALONG WITH HOT AND TROPICAL CONDITIONS. THE AVN MOS...WHICH HAS BEEN DOING A GOOD JOB WITH TEMPS/DEW POINTS PAST FEW DAYS...IS INDICATING OPRESSIVE CONDITIONS MONDAY WITH TEMPS 90-95 AND DEW PTS 75-80. IF THESE CONDITIONS ARE REALIZED AND NOT AFFECTED BY ANY CONVECTIVE CLOUD DEBRIS...THEN HEADLINES FOR HEAT ADVISORY WOULD BE WARRANTED. MORE ON THIS IN LATER FORECAST PACKAGES... AVN AND 60-84 HOUR PANELS OF THE ETA INDICATE THAT THE FRONT WOULD SLOWLY APPROACH CENT IL AND PROBABLY BECOME STNRY AS IT BECOMES PARALLEL TO WEAK UPR LEVEL WESTERLY FLOW. THIS WOULD KEEP A DAILY CHC FOR SHOWERS/T-STORMS IN THE FCST WITH TEMPS CLOSE TO SEASONAL NRMLS FOR TUE-FRIDAY. SPI EB 087/073 090/074 092 23433 PIA TB 086/073 091/074 092 23633 DEC TB 087/073 090/074 092 23633 CMI TB 086/072 091/073 092 23633 MTO TB 085/072 090/072 091 23633 LWV EB 088/073 091/074 092 23433 .ILX...NONE. ^ MILLER
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT SAT JUL 21 2001 SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL AND SOUTHEAST ILLINOIS AT TIMES TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE IN A FEW SPOTS ALONG AND EAST OF A LINE FROM CANTON...THROUGH LINCOLN AND DECATUR... TO MATTOON. MILLER
The Lincoln radar (KILX), 107 km away, was scanning. The volume nearest the first event began at 12:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous large tree limbs and several power lines were blown down in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258243.